Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 57, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jul 29, 2024, 3:24 AM EDT. It took effect at Jul 29, 2024, 4:00 PM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2024, 3:24 AM EDT (07:24 UTC)
- In effect from
- Jul 29, 2024, 4:00 PM EDT
- Expired
- Jul 31, 2024, 3:05 PM EDT
- In force
- 47 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
360 WHUS71 KPHI 290724 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 324 AM EDT Mon Jul 29 2024 ANZ450>454-292030- /O.NEW.KPHI.SC.Y.0057.240729T2000Z-240730T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 324 AM EDT Mon Jul 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 23 kt and seas around 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm and Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm. * WHEN...From 4 PM this afternoon to 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DeSilva
6 follow-up statements
062 WHUS71 KPHI 291351 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 951 AM EDT Mon Jul 29 2024 ANZ450>454-292300- /O.CON.KPHI.SC.Y.0057.240729T2000Z-240730T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 951 AM EDT Mon Jul 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook NJ to Cape Henlopen DE out 20 nm. * WHEN...From 4 PM this afternoon to 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
693 WHUS71 KPHI 291921 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 321 PM EDT Mon Jul 29 2024 ANZ455-301000- /O.EXB.KPHI.SC.Y.0057.240729T2000Z-240731T1000Z/ Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 321 PM EDT Mon Jul 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>454-301000- /O.EXT.KPHI.SC.Y.0057.240729T2000Z-240731T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 321 PM EDT Mon Jul 29 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook NJ to Cape Henlopen DE out 20 nm. * WHEN...Until 6 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
877 WHUS71 KPHI 300739 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 339 AM EDT Tue Jul 30 2024 ANZ454-455-302045- /O.EXT.KPHI.SC.Y.0057.000000T0000Z-240731T1200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 339 AM EDT Tue Jul 30 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>453-302045- /O.EXT.KPHI.SC.Y.0057.000000T0000Z-240731T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 339 AM EDT Tue Jul 30 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 7 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
298 WHUS71 KPHI 301912 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 312 PM EDT Tue Jul 30 2024 ANZ454-455-310815- /O.CON.KPHI.SC.Y.0057.000000T0000Z-240731T1200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 312 PM EDT Tue Jul 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>453-310815- /O.CON.KPHI.SC.Y.0057.000000T0000Z-240731T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 312 PM EDT Tue Jul 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 7 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AKL
655 WHUS71 KPHI 310734 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 334 AM EDT Wed Jul 31 2024 ANZ454-455-310845- /O.CAN.KPHI.SC.Y.0057.000000T0000Z-240731T1200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 AM EDT Wed Jul 31 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below Small Craft Advisory levels. Thus, the Small Craft Advisory has been cancelled. $$ ANZ450>453-312045- /O.CON.KPHI.SC.Y.0057.000000T0000Z-240731T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 334 AM EDT Wed Jul 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
056 WHUS71 KPHI 311905 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 305 PM EDT Wed Jul 31 2024 ANZ450>453-312015- /O.CAN.KPHI.SC.Y.0057.000000T0000Z-240731T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 305 PM EDT Wed Jul 31 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves are below 25 knots and 5 feet respectively. Seas may linger around 5 feet for the remainder of this afternoon, particularly further offshore. $$ AKL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 1:24 AM EDT, 2 hours earlier.
Area forecast discussion, Jul 29, 1:24 AM EDT, 2 hours before
Area Forecast Discussion National Weather Service Mount Holly NJ 124 AM EDT Mon Jul 29 2024 .SYNOPSIS... High pressure will settle southward through Monday, as a cut- off low drifts westward from the Atlantic into southern New England. Another low pressure system will pass eastward to our north on Wednesday, with several weak fronts passing through the area through the end of the week. && .NEAR TERM /THROUGH TODAY/... As of 1:15am...Little changes were made to the current forecast. Observing nearby radar sites, a band of showers is currently working its way from east to west across portions of Long Island. Should see at least a few of these showers make their way into northeast NJ over the next couple of hours. Otherwise, tranquil conditions expected elsewhere under mostly cloudy skies. Previous discussion: High pressure that was centered near the area earlier has moved southward this evening. Meanwhile a deepening low over the western Atlantic will retrograde to the northwest while being located within the vicinity of Cape Cod tonight. Cloud cover will continue to generally increase from east to west through tonight as the low backs toward southern New England. As the low makes its closest approach to the area by later tonight, some showers may move into northern and eastern New Jersey. Elsewhere, it will just be mostly cloudy. Lows will range from the mid 60s to low 70s. Scattered showers may linger Monday morning across Middlesex and Monmouth counties in New Jersey, otherwise it will be a party sunny day and more humid as dew points rise to near 70F. Widely scattered showers and thunderstorms will develop with diurnal heating Monday afternoon mainly north and east of Philadelphia. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... A leading shortwave approaching from the west reaches us Monday evening and looks to help continue fire off isolated to scattered showers and thunderstorms. The progression of this wave is now a bit faster which looks to result in the greatest coverage in storms during the late evening before decreasing overnight. Lows mostly in the upper 60s to low 70s. Upper trough approaching from the west will become stationary just to our west for Tuesday and Tuesday night, and with plentiful warmth and moisture available as dew points creep back into the lower 70s and high temps remain well into the 80s, expected decent shower and t-storm coverage. Continued to nudge POPs upwards as confidence increased a bit but still kept it lower than some guidance suggests it may need to be, which is reasonable given potential for small fluctuations in timing and location of various upper-level disturbances involved. Periods of scattered to numerous showers and storms continue through Tuesday night and Wednesday as the various disturbances move through, with the greatest coverage currently looking to be Tuesday night. However, the poor timing overnight should help keep storm from getting too strong. Temperatures Tuesday night and Wednesday remain similar in the upper 60s to lower 70s then well into the 80s once again. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Previously mentioned upper level trough should push east into the area later on Wednesday and clear the area into Thursday. With a very weak upper ridge building overhead for Thursday, shower and t-storm chances drop dramatically, but the next, albeit much weaker, disturbance is already approaching by evening, so didn't completely remove POPs. Overall though, definitely a drier and warmer day with highs cracking 90 in much of the area, and with high humidity, this likely pushes at least some spots to around 100 for heat indices. The weak disturbance mentioned above passes by Friday morning, so likely we start out dry, but another, stronger upper trough dives southeastward toward us by later on Friday. This means the chance of storms will increase again during the afternoon, likely above the chances for Thursday. Otherwise, another hot and humid day expected with temps into the 90s and heat indices flirting with 100. The aforementioned trough gets stuck just to our northwest for Saturday and Sunday, so rinse and repeat with chances for showers and storms next weekend. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This Morning (through 12Z)...VFR with SCT/BKN high clouds. Southerly winds of 5 kt or less, becoming variable at times. High confidence. Today...VFR. Skies should scatter out temporarily this morning before filling back in during the afternoon. Isolated showers and thunderstorms during the afternoon. Due to low confidence in occurrence, have left out of all TAFs at this time. Southerly winds around 5-10 kt with localized gusts up to 15 kt. Moderate confidence. Tonight...Primarily VFR with isolated showers and storms possible. Skies should scatter out overnight with a few low clouds and patchy fog. Southerly winds around 5-10 kt. Moderate confidence. Outlook... Tuesday and Wednesday...Scattered to widespread MVFR and IFR conditions are expected with scattered thunderstorms. Thursday and Friday...Mainly VFR but slight chance for sub-VFR conditions with a shower or thunderstorm. && .MARINE... No marine headlines are in effect through Monday. Wind becoming south to southwest 10 to 15 knots tonight and Monday. Seas 2-4 feet. Outlook... Marginal SCA conditions possible Monday night through Tuesday night with wave heights possibly reaching 5 feet and a few gusts up to 25 kts possible, particularly for locations further offshore. The risk of thunderstorms will increase on Tuesday as well. While the risk of SCA conditions drops on Wednesday, t-storm risks remain. The risk for thunderstorms is lower on Thursday and Friday. Rip Currents... Monday...Winds will strengthen out of the south to 10 to 15 knots with waves in the surf zone increasing to 2 to 3 feet. There will also be the introduction of new swell groups. For this reason, we are forecasting a MODERATE risk for rip currents for the Jersey shore but will continue with a LOW risk for the Delaware Beaches. Tuesday...Winds out of the south/south-southeast 10 to 15 knots with waves in the surf zone 2 to 3 feet. With similar swell to Monday, we are forecasting a MODERATE risk for rip currents for the Jersey shore but will continue with a LOW risk for the Delaware Beaches. For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...DeSilva/Franklin/RCM NEAR TERM...DeSilva/Fitzsimmons/Franklin SHORT TERM...AKL/RCM LONG TERM...AKL/RCM AVIATION...AKL/DeSilva/Fitzsimmons/Franklin/RCM MARINE...AKL/DeSilva/Franklin/RCM
Nearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.